MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANN TIBIAL NAIL-EX W/PROX BEND 360MM-STERILE; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANN TIBIAL NAIL-EX W/PROX BEND 360MM-STERILE; NAIL,FIXATION,BONE
Model Number 04.034.452S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Not Applicable (3189); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Patient code (b)(4) used for: delayed healing and nonunion was noted on an unknown date.Device history records review not available for reporting at this time.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional is obtained that was not available for the initial med-watch, the investigation will be updated as applicable, and a follow-up med-watch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was treated for a grade 2 open tibia comminuted diaphyseal shaft fracture and was implanted with a 10mm ti cann tibial nail-ex w/prox bend 360mm-sterile utilizing three (3) unknown 5mm locking screws on (b)(6) 2018.Delayed healing and nonunion was noted on an unknown date.It was reported that the patient returned to surgery on (b)(6) 2018 for removal of tibial nail and incision and drainage (i&d).There was no surgical delay and no other medical intervention was needed.The patient presently has an infection.Patient status was reported as stable.The procedure was completed successfully.No other additional information available.This complaint involves two (2) devices.This report is 1 of 2 for (b)(4).
 
Event or Problem Description
It was reported that a patient was treated for a grade 2 open tibia comminuted diaphyseal shaft fracture and was implanted with a 10mm ti cann tibial nail-ex w/prox bend 360mm-sterile utilizing three (3) unknown 5mm locking screws on (b)(6) 2018.Delayed healing and nonunion was noted on an unknown date.It was reported that the patient returned to surgery on (b)(6) 2018 for removal of tibial nail and incision and drainage (i&d) due to infection.The surgeon performed insertion of antibiotic nail spacer.The patient's tibia was reamed, and incision and drainage (i&d) was done.The nail was coated with depuy antibiotic(gentamycin) cement with additional vancomycin added to the mixture.The nail was inserted and a proximal and distal screw were inserted into the nail for stabilization.Also, the original fracture was due to a gunshot wound and the patient is still missing a large portion of bone due to that injury.There were no fragments as reported.There was no surgical delay and no other medical intervention was needed.Patient status was reported as stable.The procedure was completed successfully.This report is for one (1) 10mm ti cann tibial nail-ex w/prox bend 360mm-sterile.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional patient id (b)(4).Device history records review was completed for part# 04.034.452s, lot# h486169.Manufacturing location: monument, manufacturing date: nov 03, 2017, expiry date: sep 30, 2026.Raw material part 21012 lot no: h431542.Raw material for ti was received from perryman company.Certificate of report for titanium was received from alcoa met specification.Raw material receiving/putaway checklist met requirements.Inspection sheet for in-process acceptance and final inspection met inspection acceptance criteria.No non- conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.Patient code 3191 used to capture additional medical/surgical intervention required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM TI CANN TIBIAL NAIL-EX W/PROX BEND 360MM-STERILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7448989
Report Number2939274-2018-51854
Device Sequence Number1769090
Product Code JDS
UDI-Device Identifier10886982095251
UDI-Public(01)10886982095251
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number04.034.452S
Device Catalogue Number04.034.452S
Device Lot NumberH486169
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient Weight55